Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tdot

Question about birth control.

Recommended Posts

I am on Alesse right now and I get my period right in the middle of my pack... then when I take the week off of the pill I dont get my period... and my skin doesnt breakout as much. Does sthis mean that if I just went off the pill all together my skin would get better? Or would it just be totally stupid? Has anyone ever gone off of the pill without breaking out? I just wonder why I dont break out as much when I'm on the week off... and i DONT get my period... it's just odd.

Share this post


Link to post
Share on other sites

sounds like something is out of whack!

if you were going off BC altogether, you could always start on another acne fighting measure before you go off the BC.... like antibiotics or whatever you can get.

Share this post


Link to post
Share on other sites

i went off BC 4 years ago. I was doing pretty good until this last summer where i broke out quite a bit on my chin and jawline (well for me it's quite a bit) and a few on my neck. Before this summer's explosion, it was fairly under control, with zits here and there, but my skin was the best it has been in many years (untl now of course)

I still broke out while on BC. I had a really bad break out during my early 20's, but I was living overseas and had a lot of stress going on and that's what made me break out.

Share this post


Link to post
Share on other sites

I am on Alesse right now and I get my period right in the middle of my pack... then when I take the week off of the pill I dont get my period... and my skin doesnt breakout as much. Does sthis mean that if I just went off the pill all together my skin would get better? Or would it just be totally stupid? Has anyone ever gone off of the pill without breaking out? I just wonder why I dont break out as much when I'm on the week off... and i DONT get my period... it's just odd.

i went off the pill and i thought i wasnt affected by it, but then i started breaking out mostly on my back from it and in weird places that i have never broken out....i think the fact that the pill blocked androgen had something to do with that, and now that i'm not on it all these hormones are having a free-for-all. my face is doing good though, so its weird. :wall:

Share this post


Link to post
Share on other sites

My second month off the pill my chin went CRAZY!

It has calmed down quite a bit but it's still ufgly..if I were you I would do some preventative measures...all the hormones in your body will be changing so I'm sure some sort of breakout is going to happen.

Good luck!

Share this post


Link to post
Share on other sites

It hasnt made a difference for me when I've gone off the pill for like a month. It never cleared me up to begin with.

Like you, it has been screwing with my cycle for some unknown reason & I am thinking of quitting too. I just dont want 9 day long periods again & killer cramps...but right now I spot so much it is almost as bad (sorry if that's too much infor for anyone).

Share this post


Link to post
Share on other sites

yeah, of course it will have an effect

the pill is designed to balance our hormones

so having that balance thrown off will cause our hormones to party on down

whether you were on an adrogen suppressing blocking or whatever is does pill or not chances are, if you've had acne at some stage you will have a break down of some kind

sucks to be a girl and be conned into these miracle pills and then have to face the consequences of coming off of them :P

Share this post


Link to post
Share on other sites

wow thats weird.. about how its messing with your cycle... maybe you need a different pill?

for example, when i was 16 i was on the pill while taking accutane, and when i was like 18 i had to go back on the pill because i found out after having lots of problems that i was forming multiple cysts in my ovaries, and the only treatment for that was to control my hormones with BC.

both of those times i was on orthotrycyclin (woah. thats totally misspelled) and even tho it made me moody at first, once my body adjusted to it, i really loved it because it helped my acne (a little bit, it wasnt a total cure, but it helped calm down my bad breakouts) and i would ALWAYS get my period exactly 28 days apart, always at the end of my pack, it would only last for 2 days and was incredibly light and i wouldn't get cramps. it was heaven.

anyway. i'm a lazy bum so when that prescription ran out i never refilled and i figured i could learn to live without the pill... eh.. wrong. after some other problems i encountered i finally went back on the pill again, but this time for some reason (and he didn't explain why) my gyno gave me a prescription for a different pill called "estrostep".. i figured it wouldn't a big deal, because i thought it was basically the same thing.

WRONG. apparantly not all birth control pills are created equal. on this one i always felt crappy, my periods never came at the same time, and they would happen during the 3rd week of my pack of pills. which was weird for me, and it would last about a whole week, sometimes stop, then start again, and be painful and heavy. and i was breaking out as bad as ever.

it was awful. AND, it was twice as expensive. so i stopped taking and i tried calling my doctor to have the prescription changed back to my old one, but the doctor is always busy, and well.. that was almost a year ago... almost a year off the pill and my body is so screwed up. i hate it, but it seems like i can't live (happily or comfortably) without the pill.

also, about breaking out... usually when i stopped taking BC, my skin would stay good for a while, but then eventually go back to being bad... but of course, i know for a fact that my acne is hormone related, and my hormones are all kinds of screwed of, so once i'm off the pill and my hormone levels get wacky again, my face blows up too.

oh well. good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×